Just diagnosed Yesterday

Discussion in 'Fibromyalgia Main Forum' started by wassi1, Jan 14, 2009.

  1. wassi1

    wassi1 New Member

    Thank you all for your information-you are wonderful!
    As for my anxiety, I have tried Effexor and Paxil, which made me feel so much worse, and also xanax and klonopin that put me in la la land, and I forget most of the day after I take it. I am really not a worrier. I think I was having hypoglycemic attacks at first and went years without knowing it, so that messed me up. I do feel better when I stick to a low carb, high protein diet, but fell off that wagon over the holidays!!
    Probably why I have felt terrible lately.....
    My doctor prescribed Lexapro and trileptol- a form of Lyrica but less harmful in his opinion. In the past, I have tried to manage pain with ibuprofen and hot baths. I felt good over the summer, maybe because we spend alot of time on the water and I can swim and float.
    I am also seeing a homeopath who knows about fibro, and is working with remedies and supplements for me.
    She has not helped much with my anxiety though. I still do not drive very far. She will not be happy when she hears of my diet as she also helps me nutritionally.
    Does anyone know the difference between the Lexapro and something like Effexor? I had so much trouble being on that, and then getting off was such a nightmare, I don't want to go through that again!!
    Thanks again so much, it's good to know I am not alone. Friends and family have been supportive, it's taken almost 6 years, but it's not the same as having people know exactly what you mean when you describe a symptom!
  2. justjanelle

    justjanelle New Member

    I did some searcihng around on Google for you, and it looks like Effexor and Lexapro are antidepressants that work differently in the body.

    Lexapro is classified as a SSRI and works by inhibiting the "reuptake" of the Seratonin in the brain in order to raise seratonin levels. Effexor is an SSNRI and works similarly except it works on both the seratonin and norepinephrine.

    There's a good site called Drugs.com (I hope it's OK to post this, as I'm not affiliated with the site at all) and they have pretty good explanations of most all the medications available.

    I do know that withdrawal is a problem for a lot of the antidepressants, and most doctors taper their patients off them gradually.

    Sorry you're going through all this, and I hope you find a combination of treatments that helps you.

  3. Timaca

    Timaca New Member

    I wonder if you felt good over the summer due to getting more Vitamin D in you (being in the pool). If you were outside a lot then, and feeling better, and inside more now and feeling worse, you might want to get your Vitamin D levels checked. Maybe they are playing a role in your illness.

    Best, Timaca
  4. daylight

    daylight New Member

    Have you ever tried to split a xanax pill in two and just take half. When I had anxiety problems this help to cut the drowiness but not entirely. Also Wellbutrin and Paxil help with anxiety .

    [This Message was Edited on 01/15/2009]
  5. wassi1

    wassi1 New Member

    I have tried just about everything as far as the anxiety goes. I think dizziness was my biggest problem for a while. I have seen every kind of alternative doctor who has given me all types of herbs and vitamins (though I don't think I have been tested for Vit. D levels). I have seen acupuncturists, hypnotists, done EFT, EMDR, psychiatrists, taken medicines- I feel I have done it all!! The anxiety attacks do not stop. After 4 years initially of dealing with this one doc said it was hypoglycemic attacks, which feel the same!! But the fear is there now. But I always complained of dizziness and fatigue. The pain came for me later. I have also had alot of falls and accidents in my life. Before this happened my husband accidentally hit me in the head with a tractor bucket (yes, we live on a farm) and knocked me out cold! I do not know if this was a trigger for all of this or not......I guess I will try the medicine for a while.
    Thanks again for your support!!